Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

What causes chest pain radiating to arm and jaw?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 492 Questions
Question
I am experiencing chest pain daily, usually at night once my imdur has worn off. I have had chest pain that radiates to my arm, jaw, and back for over a year now. Ekgs.in the past have revealed st depressions during a bad attack, stress test was normal, although i had noon specific st depression there as well. Ct Anglo showed normal but with a relatively short lad. They don't think this pain is cardiac. I stopped taking my imdur and the attacks were every day and i was miserable. I began taking the Indie again and the pain has subsided greatly. Fast acting nitro also helps during a bad attack. Could this be due to a spasm of the coronary arteries or mvd? I also go pale and get nausea or sob.
Posted Sun, 24 Aug 2014 in Hypertension and Heart Disease
 
 
Answered by Dr. Bhagyalaxmi Nalaparaju 5 hours later
Brief Answer:
Most probably a coronary spasm

Detailed Answer:
Hi,

Thanks for writing to us.

Though coronory spasm cannot be visualized but such spasms can be predicted in some people whose chest pain get better with Imdur or Nitro. Since the CT coronory angiography is normal which is very specific investigation I would not go with any blockage or obstruction to the blood flow to the heart.

In case of ST abnormalities I would be working on the electrolytes imbalance in your body like hypocalcemia, hypokalemia which needs a careful assessment.

Hope I have answered your query.
If you have any queries I will be happy to help you.
Thank you.




Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor